Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Dec 31, 2022, 1:56 AM CST for 5 counties in Texas; Eddy County, New Mexico. It took effect at Dec 31, 2022, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2022, 1:56 AM CST (07:56 UTC)
- In effect from
- Dec 31, 2022, 9:00 AM CST
- Expired
- Dec 31, 2022, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 205 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851 WWUS74 KMAF 310756 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 156 AM CST Sat Dec 31 2022 NMZ027-TXZ270-271-010300- /O.CON.KMAF.HW.W.0052.221231T1200Z-230101T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 156 AM CST Sat Dec 31 2022 /1256 AM MST Sat Dec 31 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...West winds 35 to 55 mph with gusts up to 75 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 6 AM CST /5 AM MST/ this morning to 9 PM CST /8 PM MST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ272>274-277-278-010000- /O.NEW.KMAF.WI.Y.0027.221231T1500Z-230101T0000Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Pecos, Fort Davis, and Alpine 156 AM CST Sat Dec 31 2022 /1256 AM MST Sat Dec 31 2022/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor, Reeves County Plains and Davis Mountains Foothills, Eastern Culberson County, and Davis Mountains. * WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
110 WWUS74 KMAF 310908 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 308 AM CST Sat Dec 31 2022 NMZ027-TXZ270-271-312115- /O.EXT.KMAF.HW.W.0052.221231T0908Z-230101T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 308 AM CST Sat Dec 31 2022 /208 AM MST Sat Dec 31 2022/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...West winds 35 to 55 mph with gusts up to 75 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 9 PM CST /8 PM MST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ272>274-277-278-312115- /O.CON.KMAF.WI.Y.0027.221231T1500Z-230101T0000Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Pecos, Fort Davis, and Alpine 308 AM CST Sat Dec 31 2022 /208 AM MST Sat Dec 31 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor, Reeves County Plains and Davis Mountains Foothills, Eastern Culberson County, and Davis Mountains. * WHEN...From 9 AM CST /8 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
904 WWUS74 KMAF 312103 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 303 PM CST Sat Dec 31 2022 NMZ027-TXZ270-271-010300- /O.CON.KMAF.HW.W.0052.000000T0000Z-230101T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 303 PM CST Sat Dec 31 2022 /203 PM MST Sat Dec 31 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...West winds 40 to 50 mph with gusts up to 65 mph. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 9 PM CST /8 PM MST/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ272>274-277-278-010000- /O.CON.KMAF.WI.Y.0027.000000T0000Z-230101T0000Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Pecos, Fort Davis, and Alpine 303 PM CST Sat Dec 31 2022 /203 PM MST Sat Dec 31 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor, Reeves County Plains and Davis Mountains Foothills, Eastern Culberson County, and Davis Mountains. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 30, 10:38 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Dec 30, 10:38 PM CST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1038 PM CST Fri Dec 30 2022
...New AVIATION...
See 06z aviation discussion below.
.SHORT TERM...
(This afternoon through Saturday night)
Issued at 144 PM CST Fri Dec 30 2022
The shortwave trough is currently pivoting through West Texas, and
maximum ascent and lingering precipitation are departing to our
east. Once the light showers exit this afternoon, the remainder of
the short term stays dry. Cloud cover and lowered heights associated
with the trough will result in a more chilly day today, with high
temperatures reaching the 50s and 60s. Clouds will clear quickly on
the backside of the trough later this afternoon, helping lead to
another cool night with temperatures falling into the 30s and low
40s by morning.
Stronger southwesterly flow will develop tomorrow afternoon, helping
to increase 850mb temperatures though displacing the thermal ridge
axis to our east some. This will allow for a much warmer day
tomorrow, with many locations reaching the upper 60s to low 70s by
tomorrow afternoon. The southwest winds will help tighten the
pressure gradient out west with a weak mountain wave signature
present. High winds are expected through Guadalupe Pass tomorrow
afternoon, gusting as high as 65-75mph. With this, have upgraded the
High Wind Watch to a High Wind Warning here for tomorrow. Breezy
conditions are also expected along the I-20 corridor and Permian
Basin tomorrow afternoon. Overnight lows tomorrow will be more mild
than tonight, falling into the mid to upper 40s for most.
-Munyan
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 144 PM CST Fri Dec 30 2022
Sunday begins the long term forecast and will be a pleasant day
across the region with temperatures staying well above normal in the
upper 60s to low 70s. An upper level trough will move into the area
on Monday and bring windy conditions across the higher terrain,
particularly the Guadalupe and Delaware Mountains. Winds stay
elevated into the middle of the week as shortwaves round the bottom
of the longer wave trough moving across the Rockies and into the
Plains. Southeast New Mexico and the Permian Basin will see breezy
conditions on Monday and Tuesday before winds begin decreasing late
Wednesday for the whole forecast area.
With the upper trough moving near the area, some cooler air will be
able to drop southward on Tuesday and temperatures fall closer to
normal each afternoon with highs in the 50s to near 60. Lows drop
back into the 30s to near 40 for many places with Southeast New
Mexico and the HWY 54 corridor dipping near and below freezing most
mornings next week. Precipitation chances will be best on Monday and
stay to the west over the Guadalupe, Delaware, and Davis Mountains.
A few flurries may be seen at the highest elevations of the
Guadalupes, but no significant accumulations of any precipitation
type is expected. The entire region remains dry for Tuesday and
through the rest of the week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1017 PM CST Fri Dec 30 2022
Winds will mostly be out of the southwest to west with winds
becoming gusty Saturday afternoon before weakening in the evening.
Low ceilings and visibilities will be possible for HOB, INK, and
MAF between 09z and 15z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 40 70 46 74 / 0 0 0 0
Carlsbad 40 68 46 69 / 0 0 0 0
Dryden 41 72 45 74 / 0 0 0 0
Fort Stockton 44 74 48 77 / 0 0 0 0
Guadalupe Pass 39 56 42 62 / 0 0 0 0
Hobbs 37 67 44 68 / 0 0 0 0
Marfa 32 63 36 69 / 0 0 0 0
Midland Intl Airport 40 70 47 73 / 0 0 0 0
Odessa 41 70 47 73 / 0 0 0 0
Wink 38 70 44 74 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 6 AM CST /5 AM MST/ to 9 PM CST /8 PM
MST/ Saturday for Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains.
NM...High Wind Warning from 5 AM to 8 PM MST Saturday for Guadalupe
Mountains of Eddy County.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...80Hazardous weather outlook, Dec 30, 1:43 PM CST, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 143 PM CST Fri Dec 30 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-311945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 143 PM CST Fri Dec 30 2022 /1243 PM MST Fri Dec 30 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A High Wind Warning is in effect for the Guadalupe and Delaware Mountains Saturday morning through Saturday evening. Windy to very windy conditions are possible across a large portion of the region Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
Wind Advisories in Texas, 2022Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.